Certified Clinical Transplant Nurse MCQ Flashcards
7 cards from real CCTN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Certified Clinical Transplant Nurse MCQ flashcards as text
A kidney transplant recipient is on tacrolimus and develops a trough level of 18 ng/mL in the first week post-transplant. What is the most appropriate nursing action?
Answer: Notify the transplant team for dose reduction
A tacrolimus trough of 18 ng/mL exceeds typical early post-transplant targets (10–15 ng/mL) and raises the risk of nephrotoxicity, requiring prompt notification of the transplant team for dose adjustment.
Which finding in a liver transplant recipient at post-operative day 3 would be MOST concerning for primary non-function (PNF)?
Answer: AST >5,000 IU/L with coagulopathy and rising creatinine
Markedly elevated transaminases (>5,000 IU/L) combined with coagulopathy and renal failure in the early post-transplant period are hallmarks of primary non-function, a graft-threatening emergency.
A heart transplant patient develops a new resting heart rate of 58 bpm with fatigue and dyspnea on post-operative day 10. What etiology should the nurse prioritize?
Answer: Acute cellular rejection
New fatigue and dyspnea with hemodynamic changes in the first weeks post-heart transplant are classic signs of acute cellular rejection until proven otherwise and require urgent endomyocardial biopsy.
When educating a renal transplant recipient about food safety, which instruction is MOST important due to immunosuppression?
Answer: Consume only pasteurized dairy products and avoid raw shellfish
Immunosuppressed transplant recipients are at high risk for Listeria and other foodborne pathogens, making avoidance of unpasteurized dairy and raw shellfish a critical safety measure.
A pancreas transplant recipient's fasting blood glucose rises from 90 to 210 mg/dL on post-operative day 14. What should the nurse suspect FIRST?
Answer: Graft rejection or thrombosis
A sudden rise in glucose in a pancreas transplant recipient signals potential graft rejection or vascular thrombosis, both of which impair insulin secretion and require immediate investigation.
Which immunosuppressant is classified as an mTOR inhibitor and is known to impair wound healing?
Answer: Sirolimus
Sirolimus (rapamycin) is an mTOR inhibitor that inhibits cell proliferation, which impairs wound healing and is often avoided or delayed in the early post-operative period.
A lung transplant recipient reports new-onset dyspnea and a 10% decline in FEV1 at the 12-month clinic visit. Which condition should the transplant nurse suspect?
Answer: Chronic lung allograft dysfunction (CLAD)/BOS
A persistent decline in FEV1 beyond the early post-transplant period is the hallmark of bronchiolitis obliterans syndrome (BOS), the most common form of chronic lung allograft dysfunction.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- abtc.net — Test delivery, score validity, exam format, score release, time limit, fees · verified Oct 2026